| Model Number |
SENSH1828W |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Anemia (1706); Hematoma (1884); Pain (1994)
| Date of Event |
12/18/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
A sentrant sheath was used as an accessory device in the implant of a medtronic heart valve.It was reported that two days post the implant procedure , the patient reported right lower quadrant abdominal pain and subsequently developed a drop in hemoglobin.A ct of the abdominal and pelvis was obtained and showed a right sided moderately sized retroperitoneal hematoma extending to the pelvis to the mid abdomen measuring 8 x 6cm. per the ct chest result, there is heavy calcification of the aortic valve leaflets, which may underlie hemodynamically significant aortic stenosis.A ct a further two days later revealed a similar to slight decrease in size with no new or enlarging hematoma.The patients hemoglobin at baseline was 9.5 g/dl, then 7.2 and then 7.8 g/dl.This event prolonged the patients hospitisation. for a cause of the retroperitoneal hematoma it was noted per site¿s assessment, the pulmonary interstitial edema had a causal relationship with tavi proc, valve and sheath.Anatomy was possibly related. the hematoma resolved six days later. the site assessed the hematoma event as having a causal relationship to the sheath and procedure.The sponsor assessed it as not related to the sheath and related to the procedure.The physician reported the hematoma was likely related to the sentrant sheath. no additional clinical sequalae were provided and the patient is fine.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative